MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE® IMPLANT 5 X 13MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE® IMPLANT 5 X 13MM; DENTAL IMPLANT
Model Number OSS513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Date of Event 11/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
It was reported that the implant oss513 placed in dental site 30 was removed due to peri-implantitis.No other implant was placed in the same procedure.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Supplemental medwatch.Zimmer biomet complaint number (b)(4).The following sections have been updated: b4: date of this report.B5: describe event or problem.G4: date received by manufacturer.G7: type of report, follow-up number.H2: follow up type.H3: device evaluated by manufacturer.H6: event problem and evaluation codes.H10: additional narrative.A summary investigation has been completed for peri-implantitis events recognizing that a definitive root cause cannot be identified due to a wide range of external factors (non-design or manufacturing related), including medical conditions (e.G., diabetes, poor bone quality, etc.) / patient habits (e.G., smoking) and surgical technique.Previously completed investigations for these events have not identified any signals indicating potential non-conformances affecting the manufacturing and sterilization processes.Furthermore, the probability of a manufacturing or design defect that might lead to peri-implantitis occurring and escaping the available detections has been assessed and found remote and almost nonexistent.Should additional information be received which indicates that the device may have caused or contributed to the event, an additional report will be submitted.

Brand Name
OSSEOTITE® IMPLANT 5 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key9864476
Report Number0001038806-2020-00547
Device Sequence Number19552841
Product Code DZE
UDI-Device Identifier00844868013273
UDI-Public(01)00844868013273(17)090525(10)243260(241)OSS513
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/25/2009
Device Model NumberOSS513
Device Catalogue NumberOSS513
Device Lot Number243260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR